Get your Health question answered in 3 easy steps

132 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can tachycardia be caused by a single ventricle condition?

Answered by
Owl Image
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1528 Questions

Question
Hello doctor.

Hope you are doing well.

I have recently written to you about my fever and cough symptoms and now I am totally recovered from it.

Last night I had a very strange episode of rapid heartbeats or tachycardia for few seconds around 3.20 am. I had a nightmare and I woke up suddenly to feel rapid heartbeat, though I did not have any symptoms like breathlessness or choking. This is the first time I am experiencing anything this sort, I did have nightmares before but never had rapid heartbeat like I did last night. Is it by any chance due to my single ventricle condition or it is normal and just because of the dream?

I am very anxious from the time I experienced rapid heart beats. Can you please help me understand this condition and do I need any treatment for this?

Awaiting your response.

Thank you.
Sat, 13 Jan 2018 in General Health
 
 
Answered by Dr. Bhanu Partap 39 minutes later
Brief Answer:
Its a sympathetic over stimulation

Detailed Answer:
Hello XXXXXXX

Yes dear am doing good, Thanks

There is a system called sympathetic system inside our neurological network which helps us react and take decisions quickly to various stressful situation.

Whenever we are under such situation this system gets activated and it increases the heart rate, blood pressure and muscle responses of our body so that we can act quickly. A dream can also be a stressful one sometimes in response to which our heart races. If you didnt felt any other symptoms like breathing problem or chest heaviness the there is nothing to worry for and no medicine or test is required.

And one personal advise is stop taking stress dear any enjoy your life, you have a girlfriend who already knows your problem and she is till with you, what else you want. So just enjoy and stay happy.

Hope to have been helpful.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by
 
Follow-up: Can tachycardia be caused by a single ventricle condition? 1 hour later
Thanks for the reply doctor. It is very helpful.

I do understand that I am taking more stress thinking about my condition and I am trying very hard infact to keep away from stress and depression. However, for some reason, I feel very anxious.

I am trying every possible way to overcome this anxiety but when I experience situations like what I had last night, my mind relates that to my heart problem how much every I keep myself educated about my condition.

My biggest fear is that if there will occur any symptoms like breathlessness, heart failure etc. I think that the only option is surgery and I am scared of that fact.

And I learnt from my friends overseas who have the same problem that I do, that anxiety is very much common in CHD adults. Is that true?

Can I use any tablets to get relief from these thoughts and stress?

What other alternatives do you suggest for my case?

Regards,
Vikram
 
 
Answered by Dr. Bhanu Partap 20 minutes later
Brief Answer:
Hello Again

Detailed Answer: XXXXXXX i do understand that when you have some kind of medical illness obviously a normal person will keep on thinking about it. But that where exactly some of my patients are different from others because they take it very calmly and stay stress free. They do follow up with me regularly as advised but they dont take stress and i want you to be one of them. So its not true that every adult with CHD have anxiety problems.

I would like to suggest you to start doing meditation regularly as it will make you mentally, emotionally strong as well as it will help you overcome your anxiety over a period of time. Also be in the company of positive people and dont discuss your problem with everyone as it will just cause you anxiety.

Meditation is the best alternative for you. But if you still feel helpless then you have to take the help of a psychiatrist by personally consulting one.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy

Recent questions on Increased heart rate

doctor1 MD

My rest heart rate is typically around 100 and my blood pressure is typically very good. I am now taking Bisoprol 5mg for atrial tachycardia. My last read had my rest heart rate at 94 but my blood pressure has dropped to 101/57. Should I be concerned?

doctor1 MD

Hello! I have had a really strong sulphur smell to my urine for atleast the last 6 months, my doctor has had me on antibiotics twice and the smell continued. i drink plenty of water and do not eat asparagus... i also have been extremely fatigued and have unexplained tachycardia... what is wrong with me?

doctor1 MD

Hi, I am 30 years old diagnosed with mitral valve prolapse with mitral regurgitation on an echocardiogram 6 months and my weight is 50 and height 5'2". At that time, the doctors told there is nothing to worry, but i still continue to experience tightness in chest, palpitations and tachycardia. How this can be treated

doctor1 MD

Today was my 4th episode, in one year, of sudden blurred vision, tachycardia, ans sweaty palms. This time the vision was only blurred in my right eye. I breath deep and try to remain calm and it usually goes away in a minute or so. Once one eye actually went partially dark. Now an hour later I am still tachy, BP is 140/98 and I just feel icky....

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he was sent to a neurologist and his meds checked. Since Oct. the symptoms have become worse and now...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...